Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 203, NWS Louisville, KY

August 24, 2000Harrison County, Indiana; Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 24, 2000, 12:00 AM EDT for Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2000, 12:00 AM EDT (04:00 UTC)
Expired
Aug 24, 2000, 12:30 AM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Harrison County, IN, Jefferson County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS53 KLMK 240400
SVRSDF
INC061-KYC111-240430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 1230 AM EDT

* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOGWOOD...OR ABOUT 19 MILES SOUTHWEST OF
  LOUISVILLE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELIZABETH AROUND 1205 AM EDT
  BUENA VISTA AROUND 1210 AM EDT
  BRIDGEPORT AROUND 1215 AM EDT
  FAIRDALE...SHIVELY...PLEASURE RIDGE PARK...VALLEY STATION AROUND
  1230 AM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:25 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 23, 10:25 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 PM EDT WED AUG 23 2000

2ND NIGHT IN A ROW WHERE MCS DVLPMNT EXPECTED UPSTREAM... ACRS PARTS
OF THE THE MO VLY... THEN ROLLING SEWD INTO OUR FCST AREA (FA) OVNGT.

JET STREAK APRCHG MO VLY...WIL SHIFT THRU THE MID OH VLY...PUTTING
AT LEAST WRN FA IN FAVORABLE RGT ENTRANCE RGN. MEANWHILE...VEERING
LLJ (H85) AIMED TWD KY BY THU MRNG. LCL STABILITY PROGRAM SUGGESTS
AXIS OF GREATEST MOIST AND INSTABILITY WRN FA ... AND THAT'S WHERE
WE WILL TRY AND HIT POPS HARDEST OVNGT.

LINGERING PCPN THU MRNG FROM ONGOING CONVECTION...HANDLED WELL IN
CURRENT FCST.

OTHERWISE FCST ON TRACK.

.SDF...NONE.
STUREY

S

In the hours before

Local storm report, Aug 23, 11:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EDT WED AUG 23 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    2 NW ENGLISH              IN   1 INCH HAIL
08/23/00   CRAWFORD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 11:12 PM EDTSevere Thunderstorm WarningLMKCrawford, Orange33 min
Aug 23, 11:30 PM EDTSevere Thunderstorm WarningLMKDubois60 min
Aug 23, 11:46 PM EDTSevere Thunderstorm WarningLMKCrawford59 min
Aug 24, 2:25 AM EDTFlash Flood WarningLMKCrawford, Dubois2 hr
Aug 24, 1:02 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.